The current schedule of CDC-recommended vaccines is so crowded that doctors administer several shots during a single office visit, often with disastrous results. For example, infants receive eight vaccines during their two-month visit to the doctor: diphtheria, tetanus and pertussis (DTaP), polio, hepatitis B, Hib, pneumococcal and rotavirus. This regimen is repeated at four months, and again at six months. (The flu vaccine may also be given at six months -- nine chemical and pathogenic substances at one time!) Parents -- and doctors -- often forget that vaccines are drugs. How often do we, as adults, ingest nine drugs at the same time? Would we be more surprised if we did or did not have an adverse reaction?

Why are so many vaccines given at the same time?
Several vaccines are administered simultaneously for convenience, not safety. In fact, there are few studies supporting this practice. Vaccine manufacturers are not required to test their products in all of the various combinations that they are likely to be used. For example, teenage girls may be injected with the new HPV shot, along with tetanus, diphtheria and pertussis (TDaP), hepatitis A and meningococcal vaccines -- even though this combination of drugs was never tested for safety (or efficacy). Adults might receive hepatitis A, B, measles, mumps and rubella (MMR), polio, tetanus and diphtheria (DT) vaccines during the same doctor appointment. Seniors could be simultaneously injected with flu, pneumonia, shingles, tetanus and diphtheria (TD) vaccines. Many of these vaccine recipients are also taking medications for other ailments. Although recipients of multiple vaccines are rarely screened for possible drug interactions, there is ample evidence showing that when two or more drugs are taken together, this could magnify the potential for a serious adverse reaction.

Toxic synergy:
Dr. Russell Blaylock has studied the "science of toxic synergy." He notes that when two weakly toxic pesticides are used alone, neither causes Parkinson’s syndrome in experimental animals. However, when they are combined, they can cause the full-blown disease quite rapidly. He likens this to multiple vaccines administered simultaneously: "Vaccinations, if too numerous and spaced too close together, act like chronic illness." For similar reasons, Drs. Andrew Wakefield and Stephanie Cave suggested spacing some vaccines apart (MMR, for example) to lessen the potentially excessive immunological burden on the body. However, it is important to understand that this strategy will not guarantee protection against serious -- or even fatal -- side effects. Every "body" is different; no two people react the same. Single vaccines administered separately can, and often do, cause adverse reactions. Still, if vaccines must be given, common sense alone tells us that several vaccines administered together are likely to be more problematic than individual shots spaced apart over a period of time.

Adverse Reaction Reports:
Vaccine Adverse Event Reporting System (VAERS): In 1986, Congress passed the National Childhood Vaccine Injury Act. The "safety" provisions of this law required the government to monitor adverse reactions to vaccines. To satisfy this requirement, the FDA and CDC jointly developed the Vaccine Adverse Event Reporting System (VAERS), a federal database where doctors, nurses and concerned parents could report suspected reactions to vaccines. Parents can file a report by calling 1-800-822-7967. VAERS became available in the 1990s and immediately provided evidence of harm (although in many cases definitive causation has not been established). Despite resistance from doctors, who often unlawfully refuse to report suspected vaccine reactions, to date more than 200,000 reports have been filed. These reports include people (mostly children) who have been permanently damaged or killed after receiving one or more vaccines. In fact, many of the serious adverse reactions -- tens of thousands of them -- occurred after receiving multiple vaccines simultaneously. The following reports, taken directly from VAERS, represent a very small number of cases:
* 164271: A one-month-old female infant received DTaP, Hib, hepatitis B and inactivated polio vaccines. Ten days later she had a seizure and was admitted to the hospital. The following day she had three more seizures. The seizures increased in frequency to more than 12 per day. After 60 days, she was diagnosed with convulsions, grand mal seizures, and mental retardation.
* 98498: A two-month-old male infant received DTaP, Hib and inactivated polio vaccines. Two days later he developed intestinal bleeding and was hospitalized.
* 102563: A two-month-old male infant received DTaP, hepatitis B, Hib, and inactivated polio vaccines. Two days later he was found lifeless and cyanotic, but responded to rescue breaths.
* 175725: A four-month-old female received DTaP, Hib, pneumococcal and inactivated polio vaccines. The following day she went into respiratory distress. After being hospitalized for 18 days, she had not recovered.
* 253421: A one-year-old male received DTaP, Hib, hepatitis B, MMR, pneumococcal, and inactivated polio vaccines. Four weeks later he developed thrombocytopenic purpura, a serious blood disorder.
* 231779: A five-year-old female received DTaP, MMR and inactivated polio vaccines. The following day she developed severe seizures and irregular brain patterns, with limited ability to speak and function.
* 156056: A 15-year-old female became incoherent and developed seizures three days after receiving hepatitis A and tetanus-diphtheria vaccines.
* 233038: A 21-year-old male received hepatitis A, B, inactivated polio, meningococcal, tetanus-diphtheria, and MMR vaccines. One month later he developed headache, amnesia, vomiting, myelitis, paralysis from the chest down, inability to void the bowels, and encephalitis with lesions on the brainstem and spinal cord. After being hospitalized for six months, he had not recovered.
* 245210: A 21-year-old male received flu, meningococcal and tetanus-diphtheria vaccines. Six weeks later, he developed Guillain-Barré syndrome, facial paralysis and blurred vision. After being hospitalized for 26 days, he had not recovered.
* 236182: A 23-year-old male received meningococcal, MMR, smallpox and tetanus-diphtheria vaccines. Three days later his throat swelled shut and he became unconscious for three days. He developed a fever and broke out with sores over his shoulders, neck, face and scalp. After being hospitalized for seven weeks, he had not recovered.
* 233585: A 36-year-old female received the pneumococcal and meningococcal vaccines. Three days later she started to develop numbness in her lower back and legs. She was diagnosed with Guillain-Barré syndrome, incontinence, myasthenia and cellulitis. After being hospitalized for 20 days, she had not recovered.

Copyright, Neil Z. Miller. All rights reserved. For more information about vaccines, visit www.thinktwice.com

Author's Bio: 

Neil Z. Miller is a medical research journalist and natural health advocate. He is the author of numerous articles and books on vaccines, including "Vaccine Safety Manual for Concerned Families and Health Practitioners" (2008), the updated and revised "Vaccines: Are They Really Safe and Effective?" (2008),
"Vaccines, Autism and Childhood Disorders" (2003), "Immunizations: The People Speak!" (1998), and "Immunization Theory Versus Reality" (1995). He is a frequent guest on radio and TV talk shows, including PBS, Donahue, and Montel Williams, where he is often seen and heard debating doctors and other health officials. Mr. Miller has a degree in psychology, is a member of Mensa (the international high IQ society), and is the director of the Thinktwice Global Vaccine Institute (www.thinktwice.com. ). He lives in Northern New Mexico with his family.